Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The order of a meridian
of a knotted Klein bottle


Author: Katsuyuki Yoshikawa
Journal: Proc. Amer. Math. Soc. 126 (1998), 3727-3731
MSC (1991): Primary 57Q45
DOI: https://doi.org/10.1090/S0002-9939-98-04560-2
MathSciNet review: 1468209
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the order of a meridian (of the group) of a Klein bottle smoothly embedded in the $4$-sphere $S^{4}$. The order of a meridian of a Klein bottle in $S^{4}$ is a non-negative even integer. Conversely, we prove that, for every non-negative even integer $n$, there exists a Klein bottle in $S^{4}$ whose meridian has order $n$.


References [Enhancements On Off] (What's this?)

  • [1] J. Boyle, Classifying 1-handles attached to knotted surfaces, Trans. Amer. Math. Soc. 306 (1988), 475-487. MR 89f:57032
  • [2] F. Gonz$\acute {\text{a}}$lez-Acuña, Homomorphisms of knot groups, Ann. of Math. 102 (1975), 373-377. MR 52:576
  • [3] S. Kinoshita, On the Alexander polynomial of 2-spheres in a 4-sphere, Ann. of Math. 74 (1961), 518-531. MR 24:A2960
  • [4] T. M. Price and D. M. Roseman, Embeddings of the projective plane in four space, preprint.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57Q45

Retrieve articles in all journals with MSC (1991): 57Q45


Additional Information

Katsuyuki Yoshikawa
Affiliation: Faculty of Science, Kwansei Gakuin University, Uegahara Nishinomiya, Hyogo 662-8501, Japan
Email: yoshikawa@kgupyr.kwansei.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-98-04560-2
Keywords: Klein bottle, meridian
Received by editor(s): April 9, 1997
Communicated by: Dale Alspach
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society